MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3616C166E
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Insert (1316); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Occlusion (1984); Injury (2348)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in a patient for the endovascular treatment of an 75 mm abdominal aortic aneurysm.It was reported that during the index procedure, resistance was encountered when the physician attempted to insert the stent graft over a non-medtronic guide wire.The guidewire was exchanged by another non-medtronic device.It was stated that difficulties were encountered, but the physician was able to advance the device to the level of the renal artery.It was reported that once the device was deployed to the level of the contralateral gate, an attempt was performed to deploy the tip capture, but it would not move.It was stated that the wheel would make few turns and then stop turning.Several attempts were performed to readjust the wire and deploy the entire ipsilateral side and to deploy the tip capture with out success.The physician decided to disassembled the delivery system to attempt to manually deploy the tip capture without success.It was reported that the physician moved the device proximal to attempt to deploy the device and were covering the renal artery and possibly sma.The physician took a wire over the flow divider to pull the device down below the renal artery artery and it was noticed that the tip capture had started to deploy.Downward tension was applied with the wire and pushed up with the delivery system and the tip capture was deployed.It was stated that once the delivery system was removed the case was completed without any further issues.It was reported that an extension cuff was placed to bring the stent graft back up to the level of the renal artery.Final angiogram was performed and showed that there was no damage to the stent graft and no endoleak was found.As per the physician, cause of the event was anatomy.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Evaluation summary: pre-implant ct¿s from ~1 month prior to the index procedure were received.The reported difficult to deploy event could not be assessed on the films provided.Procedural angiograms showing attempts to deploy the device were not received for thorough analysis of the event.It is possible that patient anatomical factors (e.G.Calcification, thrombus, angulation) may have been a contributory factor in the reported difficult to deploy event.A device issue cannot be ruled out as a potential cause.The delivery system was returned with the handle disassembled.Severe bunching and twisting were observed along the graft cover.The deployment/expansion issues were confirmed through analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10338341
Report Number9612164-2020-02792
Device Sequence Number2978868
Product Code MIH
UDI-Device Identifier00613994991041
UDI-Public00613994991041
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Model NumberETBF3616C166E
Device Catalogue NumberETBF3616C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR